Hail, Mora
- When
- June 28, 1:27 PM MST
- Where
- Mora County, 0.69 mi S of Ojo Feliz
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.060, -105.120
A cold front drove southwest across northeast New Mexico and combined with an upper level low over southeast New Mexico to produce severe thunderstorms across east central parts of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A cold front drove southwest across northeast New Mexico and combined with an upper level low over southeast New Mexico to produce severe thunderstorms across east central parts of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 28, 2:00 AM MST, 11 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 AM MDT SAT JUN 28 2008 .DISCUSSION...PATTERN SHIFT STILL APPEARS TO BE EVOLVING ALTHOUGH A BIT SLOWER. WELL DEFINED UPPER LOW ROTATING OVER SOUTHEAST NEW MEXICO AT THIS TIME WILL LINGER OVER THE AREA TODAY. MODELS SEEM TO DIVERGE WHERE/WHAT HAPPENS TO THIS FEATURE...WHICH IS PRODUCING A SWATH OF SPOTTY AT LEAST LIGHT PRECIPITATION FROM LINCOLN AND TORRANCE COUNTIES SOUTHEAST THROUGH LEA COUNTY EARLY THIS MORNING. A SHIFT TO DEEPER EASTERLY FLOW ACROSS EASTERN AND CENTRAL NEW MEXICO REMAINS FORECASTED TO OCCUR TODAY AND PERSIST TONIGHT AND SUNDAY. AN INCREASINGLY MOIST AIRMASS IS STILL INDICATED TO REACH THE CONTINENTAL DIVIDE AND WESTWARD SUNDAY WHILE THE H5 HIGH CENTER RETREATS INTO ARIZONA. SPC CONVECTIVE OUTLOOK FOR TODAY STILL INCLUDES MOST OF THE EASTERN PLAINS. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE SUNDAY OVER MOST OF THE FORECAST AREA. FOR THE START OF THE WORK WEEK...THE UPPER HIGH CENTER WILL CONTINUE TO SHIFT SOUTHWEST OVER ARIZONA AND SOCAL. THERE DOES NOT APPEAR TO BE A MECHANISM TO DRY OUT THE MOISTURE EXPECTED TO SURGE IN THIS WEEKEND...SO LOOK FOR DAILY ROUNDS OF SHOWERS AND THUNDERSTORMS FAVORING THE HIGHER TERRAIN. WITH WINDS ALOFT SHIFTING TO THE NORTH AND NORTHWEST...EXPECT ACTIVITY TO DRIFT INTO RIO GRANDE VALLEY OFF THE CENTRAL MOUNTAIN CHAIN. THE GFS INDICATES THIS PATTERN WILL CHANGE LITTLE THROUGH MOST OF NEXT WEEK...EXCEPT THE RIDGE BEGINS TO SHIFT EASTWARD AND MORE OVER NEW MEXICO MID TO LATE WEEK. && .AVIATION...SCATTERED SHOWERS AND ISOLATED TSTMS WILL CONTINUE ACROSS THE SOUTH CENTRAL MOUNTAINS AND SOUTHEAST PLAINS THRU THE EARLY MORNING HOURS. SOME PATCHY MVFR CEILINGS POSSIBLE ACROSS FAR NORTHEAST NM THIS MORNING BEHIND COLD FRONT. COLD FRONT WILL CHARGE SOUTHWARD ACROSS THE EASTERN PLAINS TODAY AND SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG IT...WITH ADDED SHOWERS AND TSTMS ACROSS SE NM DUE TO UPPER LOW. WIND GUSTS TO 45 KTS AND SMALL HAIL ARE POSSIBLE WITH THE CONVECTION ALONG THE FRONT. VISIBILITIES MAY BE REDUCED TO 4 MILES OR LESS LOCALLY IN TSTMS. A STRONG EAST WIND IS EXPECTED AT KABQ TONIGHT WITH GUSTS TO 40 KT POSSIBLE. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER...A CHANCE OF A MIX OF WET AND DRY STORMS CONTINUE TODAY WEST OF THE CENTRAL MOUNTAIN CHAIN...WITH WET STORMS THE RULE ACROSS EASTERN PORTIONS OF THE STATE. A COLD FRONT WILL USHER IN RICHER MOISTURE ACROSS THE EASTERN PLAINS TODAY...AND WILL SEEP THROUGH THE CENTRAL MOUNTAIN GAPS TONIGHT...MOISTENING WESTERN AREAS FOR SUNDAY. THUS...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND WILL BE OF WETTER NATURE SUNDAY ACROSS THE WEST. RELATIVE HUMIDITY VALUES WILL ALSO HIGHER BOTH DURING THE DAY AND AT NIGHT THRU AT LEAST MONDAY THANKS TO THE MOISTURE SURGE. SHOWERS AND THUNDERSTORMS WILL CONTINUE THRU THE WEEK AS UPPER HIGH REMAINS PARKED TO THE WEST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 95 61 92 61 / 5 10 20 20 GALLUP.......................... 88 52 88 52 / 10 10 20 30 GRANTS.......................... 89 56 85 54 / 10 10 30 40 GLENWOOD........................ 94 57 94 59 / 10 10 30 30 CHAMA........................... 84 43 78 45 / 20 30 50 30 LOS ALAMOS...................... 83 54 81 52 / 30 40 40 40 RED RIVER....................... 73 41 69 41 / 40 60 50 40 TAOS............................ 85 50 79 50 / 40 50 40 40 SANTA FE........................ 87 58 81 55 / 30 40 50 40 SANTA FE AIRPORT................ 88 57 83 57 / 30 40 40 40 ESPANOLA........................ 91 57 86 55 / 20 40 40 40 ALBUQUERQUE HEIGHTS............. 91 65 86 66 / 20 30 40 40 ALBUQUERQUE VALLEY.............. 93 64 88 62 / 20 30 40 40 ALBUQUERQUE FOOTHILLS........... 89 62 85 59 / 20 30 40 40 ALBUQUERQUE WEST MESA........... 93 64 88 63 / 20 30 40 40 SOCORRO......................... 93 64 90 62 / 20 30 30 40 SANDIA PARK/CEDAR CREST......... 84 54 80 50 / 40 40 40 40 MORIARTY/ESTANCIA............... 84 55 82 55 / 40 60 50 40 CARRIZOZO....................... 91 61 87 58 / 30 30 50 40 RUIDOSO......................... 82 57 75 50 / 30 30 50 40 RATON........................... 85 53 79 51 / 50 60 40 20 LAS VEGAS....................... 83 52 76 50 / 50 60 50 40 ROY............................. 84 58 79 57 / 30 50 20 20 CLAYTON......................... 85 59 80 58 / 30 50 30 20 SANTA ROSA...................... 89 59 84 59 / 30 40 40 30 TUCUMCARI....................... 91 64 84 62 / 30 50 30 20 FORT SUMNER..................... 89 65 83 63 / 30 40 40 30 CLOVIS.......................... 90 63 83 62 / 30 50 30 20 PORTALES........................ 91 64 83 63 / 30 50 30 20 ROSWELL......................... 93 67 84 65 / 30 40 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 28 2008 NMZ001>021-026-291200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT SAT JUN 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF EASTERN NEW MEXICO. IN ADDITION...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS IN WESTERN AND CENTRAL AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...ISOLATED STRONG TO SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO SUNDAY AFTERNOON AND EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT LARGE HAIL AND DAMAGING WINDS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 102 PM MDT SAT JUN 28 2008 NMZ004-005-281930- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 102 PM MDT SAT JUN 28 2008 ...STRONG THUNDERSTORM MOVING ALONG THE TAOS AND COLFAX COUNTY LINE... AT 1254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR HOLMAN. MOVEMENT WAS SOUTHWEST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CANON...CHACON... CLEVELAND...LEDOUX AND MONTE APLANADO. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 107 PM MDT SAT JUN 28 2008 NMZ012-281930- CONCHAS LAKE/GUADALUPE COUNTY- 107 PM MDT SAT JUN 28 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL GUADALUPE COUNTY... AT 1258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF PUERTO DE LUNA. MOVEMENT WAS WEST AT 9 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL GUADALUPE COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 120 PM MDT SAT JUN 28 2008 NMZ004-005-281945- NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 120 PM MDT SAT JUN 28 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST COLFAX COUNTY... AT 113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR PHILMONT SCOUT RANCH AND CIMARRON. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CIMARRON AND RAYADO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 127 PM MDT SAT JUN 28 2008 NMZ019-282000- CHAVES COUNTY PLAINS- 127 PM MDT SAT JUN 28 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CHAVES COUNTY... AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES NORTH OF LOCO HILLS. MOVEMENT WAS NORTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 154 PM MDT SAT JUN 28 2008 NMZ012-013-018-020-021-282030- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 154 PM MDT SAT JUN 28 2008 ...LINE OF STRONG THUNDERSTORMS FROM CURRY TO GUADALUPE COUNTIES... AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF GRADY TO PUERTO DE LUNA. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FORREST...HOUSE... MCALISTER...RAGLAND AND SUMNER LAKE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE AREA. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 206 PM MDT SAT JUN 28 2008 NMZ019-282030- CHAVES COUNTY PLAINS- 206 PM MDT SAT JUN 28 2008 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CHAVES COUNTY... AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 21 MILES SOUTHWEST OF CAPROCK. MOVEMENT WAS WEST AT 7 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL CHAVES COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 40
The Albuquerque radar (KABX), 184 km away, was scanning. The volume nearest the first event began at 20:27 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Large hail defoliated trees north of Watrous.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2008Every state in 2008This day in weather historyWarnings in New Mexico, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98062, 98063, 98064, 98065, 98066.